Greco-latin squares with embedded balanced superimpositions of youden squares

Preece, Donald A. and Vowden, Barry J. (1995) Greco-latin squares with embedded balanced superimpositions of youden squares. Discrete Mathematics, 138 (1-3). pp. 353-363. ISSN 0012-365X. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Parker's (1959) first example of a 10 x 10 Graeco-Latin square incorporates 4 balanced superimpositions of 3 x 7 Youden squares. Such superimpositions of size a x (2s + 1), where s is odd and (2s + 1) is prime, can be of two types, distinguished by the values taken by an invariant formed from the incidence matrices for the superimpositions. All four of the superimpositions in Parker's example are of Type 1. We now give 10 x 10 Graeco-Lattin squares similar to Parker's, but with x(= 0, 2, 3) superimpositions of Type 1 and 4 - x of Type 2. Our 10 x 10 examples with x = 0, 2, 3 and 4 are shown to be special cases of constructions for Graeco-Latin squares of order 3s + 1; Graeco-Latin squares with x = 1 are shown to be impossible.

Item Type: Article
Additional information: Document Type: Proceedings Paper. Conference Information: 14th British Combinatorial Conference/Annual General Meeting of the Institute-of-Combinatorics-and-Its-Applications UNIV KEELE, KEELE, ENGLAND, JUL 05-09, 1993 INST COMBINATORICS & ITS APPLICAT
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: O.O. Odanye
Date Deposited: 02 Jun 2009 09:19
Last Modified: 11 Jun 2014 10:48
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year